Alert archive / Kansas / Wind Advisories in 2018
Wind Advisory 18, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 29, 2018, 3:54 AM CDT for 26 counties in Kansas. It took effect at Apr 30, 2018, 10:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2018, 3:54 AM CDT (08:54 UTC)
- In effect from
- Apr 30, 2018, 10:00 AM CDT
- Expired
- May 1, 2018, 1:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2627 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
663 WWUS73 KICT 290854 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 354 AM CDT Sun Apr 29 2018 KSZ032-033-047-048-050-292300- /O.NEW.KICT.WI.Y.0018.180430T1500Z-180501T0600Z/ /O.CON.KICT.WI.Y.0017.180429T1700Z-180430T0100Z/ Russell-Lincoln-Barton-Ellsworth-Rice- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, and Sterling 354 AM CDT Sun Apr 29 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 1 AM CDT TUESDAY... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect from 10 AM Monday to 1 AM CDT Tuesday. * Winds...On Sunday, south 25 to 30mph with gusts up to 45mph. On Monday, south 25 to 35 mph with gusts near 45 mph or slightly higher possible. * Timing...Sunday afternoon and early evening, and again Monday morning through Monday night. * Impacts...Driving maybe difficult, especially for high profile vehicles on Interstate 70. Loose items may blow if unsecured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ049-051>053-067>070-082-083-292300- /O.NEW.KICT.WI.Y.0018.180430T1500Z-180501T0600Z/ Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood- Kingman-Sedgwick- Including the cities of Salina, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 354 AM CDT Sun Apr 29 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 1 AM CDT TUESDAY... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect from 10 AM Monday to 1 AM CDT Tuesday. * Winds...South 25 to 35 mph with gusts up to 45 mph. * Timing...Monday morning through Monday night. * Impacts...Driving maybe difficult, especially for high profile vehicles on Interstate 70. Loose items may blow if unsecured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Vaughan
6 follow-up statements
455 WWUS73 KICT 292026 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 326 PM CDT Sun Apr 29 2018 KSZ032-033-047-048-050-301030- /O.CON.KICT.WI.Y.0017.000000T0000Z-180430T0100Z/ /O.CON.KICT.WI.Y.0018.180430T1500Z-180501T0600Z/ Russell-Lincoln-Barton-Ellsworth-Rice- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, and Sterling 326 PM CDT Sun Apr 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 1 AM CDT TUESDAY... * Winds...South 25 to 35 mph with gusts up to 45 mph. * Timing...early this evening, and again Monday. * Impacts...Driving maybe difficult, especially for high profile vehicles on Interstate 70. Be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ049-051>053-067>070-082-083-301030- /O.CON.KICT.WI.Y.0018.180430T1500Z-180501T0600Z/ Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood- Kingman-Sedgwick- Including the cities of Salina, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 326 PM CDT Sun Apr 29 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 1 AM CDT TUESDAY... * Winds...South 25 to 35 mph with gusts up to 45 mph. * Timing...Monday morning through Monday night. * Impacts...Driving maybe difficult, especially for high profile vehicles on east west roads such as Interstate 70 and Highway 400. Be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
208 WWUS73 KICT 300101 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 801 PM CDT Sun Apr 29 2018 KSZ032-033-047-048-050-301515- /O.EXP.KICT.WI.Y.0017.000000T0000Z-180430T0100Z/ /O.CON.KICT.WI.Y.0018.180430T1500Z-180501T0600Z/ Russell-Lincoln-Barton-Ellsworth-Rice- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, and Sterling 801 PM CDT Sun Apr 29 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 1 AM CDT TUESDAY... ...WIND ADVISORY HAS EXPIRED FOR THIS EVENING... * Winds...South 25 to 35 mph with gusts up to 45 mph. * Timing...Monday morning and Monday afternoon. * Impacts...Driving maybe difficult, especially for high profile vehicles on Interstate 70. Be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ049-051>053-067>070-082-083-301515- /O.CON.KICT.WI.Y.0018.180430T1500Z-180501T0600Z/ Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood- Kingman-Sedgwick- Including the cities of Salina, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 801 PM CDT Sun Apr 29 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 1 AM CDT TUESDAY... * Winds...South 20 to 30 mph with gusts up to 40 mph. * Timing...Monday morning through Monday night. * Impacts...Driving maybe difficult, especially for high profile vehicles on east west roads such as Interstate 70 and Highway 400. Be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ketcham
901 WWUS73 KICT 301805 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 105 PM CDT Mon Apr 30 2018 KSZ071-072-091>096-098>100-010600- /O.EXA.KICT.WI.Y.0018.000000T0000Z-180501T0600Z/ Woodson-Allen-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Yates Center, Iola, Humboldt, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 105 PM CDT Mon Apr 30 2018 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT TUESDAY... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect until 1 AM CDT Tuesday. * Winds...South around 30 mph with gusts up to 45 mph. * Timing...This afternoon into Monday evening. * Impacts...Driving maybe difficult, especially for high profile vehicles on east west roads such as Interstate 70 and Highway 400. Be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-033-047>053-067>070-082-083-010600- /O.CON.KICT.WI.Y.0018.000000T0000Z-180501T0600Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 105 PM CDT Mon Apr 30 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * Winds...South 25 to 35 mph with gusts up to 50 mph. * Timing...This afternoon through Monday night. * Impacts...Driving maybe difficult, especially for high profile vehicles on east west roads such as Interstate 70 and Highway 400. Be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
928 WWUS73 KICT 302036 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 336 PM CDT Mon Apr 30 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-010600- /O.CON.KICT.WI.Y.0018.000000T0000Z-180501T0600Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 336 PM CDT Mon Apr 30 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * Winds...South 30 to 35 mph with gusts 45 to 50 mph. * Timing...through this evening. * Impacts...Driving maybe difficult, especially for high profile vehicles on east west roads such as Interstate 70 and Highway 400. Be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
645 WWUS73 KICT 010100 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 800 PM CDT Mon Apr 30 2018 ...Wind Advisory Is Cancelled For Southeast Kansas... KSZ070>072-094>096-098>100-010200- /O.CAN.KICT.WI.Y.0018.000000T0000Z-180501T0600Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 800 PM CDT Mon Apr 30 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Wichita has cancelled the Wind Advisory. South winds have diminished considerably across Southeast Kansas, and as such the Wind Advisory has been cancelled. $$ KSZ032-033-047>053-067>069-082-083-091>093-010600- /O.CON.KICT.WI.Y.0018.000000T0000Z-180501T0600Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 800 PM CDT Mon Apr 30 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * Winds...South from 25 to 35 mph with 35 to 40 mph gusts. * Timing...Until 1 AM CDT. * Impacts...Driving may be difficult, especially when traveling in high profile vehicles on east west oriented roads and highways such as Interstate 70 and Highway 400. Be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/ or 46 to 57 mph gusts are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
313 WWUS73 KICT 010558 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1258 AM CDT Tue May 1 2018 KSZ032-033-047>053-067>069-082-083-091>093-010700- /O.EXP.KICT.WI.Y.0018.000000T0000Z-180501T0600Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 1258 AM CDT Tue May 1 2018 ...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... Sustained wind speeds have dropped below advisory levels for the majority of the area. Although some intermittent sustained wind speeds of up to 30mph will remain possible in central Kansas for the next couple of hours, they should continue to slowly decline early this morning. Therefore, the wind advisory will be allowed to expire. $$ Vaughan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 28, 11:26 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Apr 28, 11:26 PM CDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1126 PM CDT Sat Apr 28 2018 .UPDATE... Issued at 1011 PM CDT Sat Apr 28 2018 Low level jet just beginning to slowly increase for areas west of I-135 at this time, with a gradual increase in low level moisture transport. Latest RAP model data suggests that moisture transport will be slow to increase into central KS overnight, with a general increase for areas over north central KS. So think any chance of showers or an isolated storm will be delayed. Rap shows moisture transport possibly increasing enough for a rogue storm or two north of I-70 across north central KS, after 09z, but confidence in this occurring is diminishing. Will keep a slight pop in for now, but think precip chances into early Sun morning look slim. Ketcham && .SHORT TERM...(This evening through Tuesday night) Issued at 253 PM CDT Sat Apr 28 2018 Water vapor imagery shows the upper low coming on shore over the Pacific NW with upper ridging about to move out of the Rockies and into the high Plains. At the surface, a cold front extends from northern AR into far sw KS. Models have remained consistent the last several days in lifting a piece of energy out of the Desert Southwest and into the central Plains late tonight into Sun morning. As this occurs, decent mid level theta-e advection sets up along and northeast of a tight mid level baroclinic zone. While it's not out of the question to see some iso thunder with this activity over central KS, not expecting anything strong or severe. Return flow will start to get going on Sun as lee troughing continues to deepen with south winds expected to be even stronger on Mon. Will run with a wind advisory Sun afternoon for a few central KS counties with another wind advisory eventually needed Mon for a much larger area. One upper impulse will be lifting over western Nebraska on Mon night while a much more robust piece of energy will be approaching the southern CA coast. Strong return flow will keep strong moisture advection in place across the Plains and by Tue afternoon, a dryline will extend from west-central KS down into western OK. Meanwhile, a cold front will extend through eastern Nebraska into central KS. With lack of large scale forcing, will likely take an area of enhanced convergence along of the boundaries to get a storm to develop late Tue afternoon/Tue evening. At this time, feel the best surface convergence will be near the triple point over central KS. So while not expecting widespread severe storms Tue, can't rule out a few storms. Will be plenty of instability and shear to get supercells along both the dryline and synoptic front. .LONG TERM...(Wednesday through Saturday) Issued at 253 PM CDT Sat Apr 28 2018 Stronger mid/upper flow will move out across the southern/central Plains for Wed as the main upper impulse slides over the Desert Southwest. Meanwhile, low level moisture will continue to pump into the region with mid 60 dewpoints a good bet by Wed afternoon. Once again, expecting a triple point to be located somewhere over west-central KS by Wed afternoon with the dryline extending into western OK. Currently expecting more widespread storms along the dryline/warm front Wed due to less capping, better large scale forcing and richer low level moisture. 0-6km shear will be in the 50 to 60kt range with CAPE in the 2500-3000J/kg range. Low level shear isn't that impressive until surface flow starts to back closer to sunset as low level jet increases. Deep layer shear looks to be normal to the dryline which should keep anything that develops along it fairly isolated which should minimize storm interaction and increase tornado potential, especially toward evening. Also seems to be some model agreement now that much of eastern KS will be in play for severe storms Thu afternoon and evening as the front appears slower to push east. Of course, much of that will be dictated by how Wed evening storms modify the environment, but think it's at least worth a mention at this point. So we could be looking at a 3 day severe weather event across the Plains. Cold front will push well south of the area for Fri and Sat as high pressure settles over the area. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1126 PM CDT Sat Apr 28 2018 VFR conditions are expected for the next 24 hours. HI-rez short range models suggests that there is a very small chance for isolated elevated SHRA/VCTS to develop across central KS early on Sun morning, during the 09-12z/Sun time frame. Will keep a VCTS going for this chance for the KRSL and KSLN taf sites. Could also see some low level wind shear for the central KS tafs overnight, as the low level jet increases. Ketcham && .FIRE WEATHER... Issued at 253 PM CDT Sat Apr 28 2018 Fire danger concerns will return to the area Sun and especially Mon. South winds will be on the increase for Sun and especially Mon. For Sun, we are looking at south/southeast winds sustained around 30 mph with gusts to 40 mph for areas generally west of I-135. For Mon, we should see widespread south winds in the 30-35 mph range with gusts 40-45 mph. This will elevate the grassland fire danger into the very high category for areas west of I-135 Sun afternoon and for most of the area Mon afternoon. Grasses starting to green up and higher RH values will keep the grassland fire danger from getting into the extreme category. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 51 77 60 79 / 10 10 0 10 Hutchinson 50 77 60 80 / 10 10 0 10 Newton 49 76 59 78 / 10 20 0 0 ElDorado 49 76 59 78 / 10 10 0 0 Winfield-KWLD 51 77 59 79 / 10 0 0 10 Russell 50 80 61 84 / 30 10 10 10 Great Bend 51 81 60 82 / 20 10 10 10 Salina 50 79 61 83 / 20 30 10 10 McPherson 50 77 60 80 / 20 20 0 10 Coffeyville 48 75 57 79 / 10 0 0 0 Chanute 46 73 56 78 / 10 10 0 0 Iola 45 73 56 78 / 10 10 0 0 Parsons-KPPF 47 75 57 78 / 10 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon to 8 PM CDT Sunday for KSZ032-033-047- 048-050. && UPDATE...Ketcham SHORT TERM...RBL LONG TERM...RBL AVIATION...Ketcham FIRE WEATHER...RBL
Hazardous weather outlook, Apr 28, 10:17 PM CDT, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1017 PM CDT Sat Apr 28 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-300330- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1017 PM CDT Sat Apr 28 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Isolated storms will be possible over central Kansas late tonight. Strong or severe storms are not anticipated. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few storms will be possible Sunday morning for parts of central Kansas. Strong or severe storms are not expected with this activity. Strong south winds will affect mainly central Kansas Sunday afternoon and most of the area Monday. See latest wind advisory for additional details. Very high grassland fire danger will affect areas generally along and west of Interstate 135 Sunday afternoon and for all areas on Monday afternoon. For Tuesday, very high grassland fire danger will affect areas along and northwest of the Kansas Turnpike. Isolated severe storms will be possible for locations generally west of Interstate 135 on Tuesday afternoon and evening. Large hail and damaging winds will be the main concerns. Severe storms are expected to be more widespread on Wednesday and Wednesday night for most of the area. All facets of severe weather are possible including very large hail, damaging winds and even a tornado or two. Some severe storms may linger into Thursday, particularly for areas east of Interstate 135. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Lawson/Ketcham
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.